MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. HS SYNERGY COMBO HOOK BLADE; INSTRUMENT, ULTRASONIC SURGICAL

ETHICON ENDO-SURGERY, LLC. HS SYNERGY COMBO HOOK BLADE; INSTRUMENT, ULTRASONIC SURGICAL
Model Number SNGHK2
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #unk.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Additional information was requested and the following was received: did the patient experience any adverse consequences due to this issue? no.
 
Event or Problem Description
It was reported that during an unknown procedure, the device blade was broken.There were no patient consequences.No additional information is available at this time.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 3/26/2020.D4: batch#: t93e0x.Investigation summary: the device was returned with the blade scratched and cracked.In addition, the blade was not broken off as reported.The device was functionally tested with a generator.During functional testing on gen11, an alert screen was displayed.A probable cause for an alert screen is blade damage.The device will stop activating and display an alert screen when the blade becomes damaged.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.Probable causes of blade damage, including breakage, are external contact during pre-op or general use, blade contact with other devices, staples or clips during the procedure, or using any means other than the blade wrench to attach or detach the blade.Once minor blade damage has occurred, subsequent activations may increase damage severity and result in alert screens, such as ¿tighten assembly,¿ ¿blade error detected¿ or "relax pressure on blade," followed by a ¿replace instrument¿ screen later in the procedure.Continued usage can result in a broken blade.

Brand Name
HS SYNERGY COMBO HOOK BLADE
Common Device Name
INSTRUMENT, ULTRASONIC SURGICAL
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9780983
Report Number3005075853-2020-01385
Device Sequence Number19460783
Product Code LFL
UDI-Device Identifier10705036013815
UDI-Public10705036013815
Combination Product (Y/N)N
PMA/510(K) Number
SNGHK2
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberSNGHK2
Device Catalogue NumberSNGHK2
Device Lot NumberT40L75
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/06/2020
Supplement Date Received by Manufacturer02/06/2020
Initial Report FDA Received Date03/03/2020
Supplement Report FDA Received Date03/26/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDPIECE GENERATOR